Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 104, NWS Fort Worth, TX

May 7, 2015Montague County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 7, 2015, 12:28 AM CDT for Montague County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2015, 12:28 AM CDT (05:28 UTC)
Expired
May 7, 2015, 1:30 AM CDT
In force
62 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Montague County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 8:51 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1584 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:15 AM CDT, 13 minutes earlier.

Area forecast discussion, May 7, 12:15 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 AM CDT THU MAY 7 2015

.AVIATION...
/06Z TAFS/

CONCERNS...THUNDERSTORMS TO THE NORTHWEST...STRATUS.

STRONG/SEVERE THUNDERSTORMS WILL CONTINUE MOVING SLOWLY EAST ALONG
THE RED RIVER VALLEY EARLY THIS MORNING. FWS VWP IS SHOWING 50KTS AT
3KFT AGL...WHICH IS PROVIDING THE STORMS A CONTINUOUS SUPPLY OF RICH
GULF MOISTURE. IT IS ALSO CAUSING THE STORMS TO TURN RIGHT OF THE
MEAN FLOW...BUT IT WILL BE DIFFICULT FOR THE ACTIVITY TO MAKE MUCH
MORE PROGRESS SOUTH. SOME ANVIL LIGHTNING WILL BE VISIBLE FROM DFW
AIRPORT AND DALLAS LOVE FIELD...BUT THE STORMS SHOULD REMAIN NORTH
OF THE AIRPORTS OVERNIGHT.

THE LLJ IS ALSO SATURATING THE THIN LAYER BENEATH A NOCTURNALLY
STRENGTHENED CAP. THE RESULT IS MVFR STRATUS ALREADY IN PLACE
ACROSS THE METROPLEX. STILL THINK MOS IS TOO PESSIMISTIC WITH IFR
CEILINGS THIS FAR NORTH...BUT TEMPO IFR MAY OCCUR AGAIN AT WACO
DESPITE THE LATER ARRIVAL OF CEILINGS THERE.

VFR CEILINGS WILL LIKELY PREVAIL AGAIN ON THURSDAY AFTERNOON. WEAK
RIPPLES IN SOUTHWEST FLOW ALOFT WILL MAINTAIN LOW SHOWER/STORM
CHANCES...BUT WILL NOT INCLUDE ANY MENTION IN THE TAFS. MVFR
STRATUS WILL RETURN AGAIN THURSDAY EVENING.

25

&&

.UPDATE...
NEW TORNADO WATCH #137 ISSUED FOR YOUNG...JACK...AND MONTAGUE
COUNTIES THROUGH 2 AM CDT. THIS IS MAINLY FOR THE SUPERCELL
ENTERING SW THROCKMORTON COUNTY...AS THE ARCHER COUNTY STORM
SHOULD AFFECT CLAY COUNTY...BUT REMAIN MAINLY WEST OF MONTAGUE
COUNTY. WE EXPECT THE MAIN THREAT TO LAST THROUGH MIDNIGHT AND
GOING BY ANY UNFORESEEN CHANGES AMONGST THE HIGH-RESOLUTION
MODELS...WE WOULD THINK THE WATCH COULD BE CANCELED EARLY BY A FEW
HOURS. WE CONTINUE TO MONITOR THE THROCKMORTON STORM WHICH HAS
SHOWN WEAKENING TRENDS THE PAST 5-10 MINUTES.

05/

&&

.PREV DISCUSSION... /ISSUED 248 PM CDT WED MAY 6 2015/

TORNADO WATCH 133 IS IN EFFECT ALONG AND WEST OF A NOCONA TO
WEATHERFORD TO CISCO LINE THROUGH 8 PM THIS EVENING. STORMS ARE
DEVELOPING ALONG A LAWTON TO SWEETWATER TO JUNCTION LINE WHERE THE
AIR MASS IS VERY UNSTABLE WITH VERY HIGH CAPE AND ENOUGH HELICITY
FOR SUPERCELL DEVELOPMENT AND ISOLATED TORNADOES. HAVE INCREASED
POPS ACROSS THIS AREA THROUGH THIS EVENING. ELSEWHERE...LATE
AFTERNOON CONVECTION SHOULD FAVOR AREAS GENERALLY EAST OF I-35 LIKE
YESTERDAY WITH A DECREASE IN ACTIVITY BY 10 PM.

WE WILL CONTINUE TO MAINTAIN 20-50 POPS OVER THE REGION FOR
THURSDAY THROUGH FRIDAY NIGHT BEFORE THINGS GEAR UP OVER THE
WEEKEND. ANOTHER DEEP UPPER LOW WILL MOVE THROUGH THE DESERT
SOUTHWEST FRIDAY AND INTO THE CENTRAL PLAINS SUNDAY NIGHT. THIS
SYSTEM WILL SPREAD STRONG FORCING FOR ASCENT AND UPPER DIFFLUENCE
ACROSS THE REGION OVER THE WEEKEND. ALSO...THERE WILL BE DEEP LOW
LEVEL MOISTURE IN PLACE OVER THE REGION WITH PWATS AROUND 1.90
INCHES. THUS...WE EXPECT CONSIDERABLE THUNDERSTORM ACTIVITY BOTH
SATURDAY AND SUNDAY WITH A POTENTIAL FOR SEVERE STORMS AND HEAVY
RAINFALL THAT COULD RESULT IN FLASH FLOODING PROBLEMS AND RIVER
RISES...ESPECIALLY ON SUNDAY.

AS THE UPPER LOW MOVES THROUGH THE CENTRAL PLAINS SUNDAY NIGHT...A
COLD FRONT WILL SWEEP THROUGH NORTH TEXAS EARLY MONDAY AND AROUND
MID CENTRAL TEXAS ON MONDAY MORNING. THERE WILL BE SOME CONVECTION
ALONG THE FRONT THAT WILL MOVE SOUTH WITH IT. HOWEVER...WE WILL
MAINTAIN CHANCE POPS GENERALLY SOUTH OF I-20 ON TUESDAY.

THERE ARE SOME DISCREPANCIES BETWEEN THE ECMWF AND GFS CONCERNING
HOW FAR SOUTH THE FRONT GOES...HOW FAST IT RETURNS AND
PRECIPITATION NEXT WEEK. THE GFS SEEMS TO BE THE OUTLIER WHEN
COMPARED TO THE ECMWF AND CANADIAN MODELS...THUS HAVE WEIGHTED THE
MID WEEK FORECAST TOWARD THE MORE CONSISTENT MODELS WHICH KEEP
THE COLD FRONT TO THE SOUTH TUESDAY THROUGH WEDNESDAY BEFORE
BRINGING IT BACK NORTH. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  82  69  81  70 /  30  40  30  40  40
WACO, TX              69  82  69  83  70 /  20  30  30  40  30
PARIS, TX             66  79  68  81  69 /  20  40  30  30  50
DENTON, TX            67  81  69  80  69 /  40  50  40  40  40
MCKINNEY, TX          67  80  69  80  69 /  20  40  30  40  40
DALLAS, TX            68  83  69  82  70 /  30  30  30  40  30
TERRELL, TX           68  82  68  82  69 /  20  30  30  40  30
CORSICANA, TX         68  82  69  83  70 /  20  30  30  40  30
TEMPLE, TX            70  83  69  83  70 /  20  30  20  40  30
MINERAL WELLS, TX     67  80  68  80  69 /  40  50  40  50  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/05
Hazardous weather outlook, May 6, 9:14 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT WED MAY 6 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
914 PM CDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING AND INTO
THE EARLY MORNING HOURS...PRIMARILY ALONG AND NORTHWEST OF A LINE
FROM CISCO...TO MINERAL WELLS...TO GAINESVILLE. THE PRIMARY
SEVERE WEATHER THREAT IS LARGE HAIL AND DAMAGING WINDS...BUT
A TORNADO WILL ALSO BE POSSIBLE...PARTICULARLY IN JACK...
MONTAGUE...AND YOUNG COUNTIES.

THUNDERSTORMS WILL BE POSSIBLE ELSEWHERE THIS EVENING AND
OVERNIGHT. LOCALLY HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING
WOULD BE THE PRIMARY THREATS FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT NORTH TEXAS EVERY
DAY THURSDAY THROUGH TUESDAY...ALTHOUGH NOT ALL AREAS WILL SEE
THUNDERSTORMS EACH DAY. SOME ISOLATED SEVERE WEATHER IS POSSIBLE
THURSDAY THROUGH FRIDAY BUT BETTER SEVERE WEATHER AND HEAVY
RAINFALL CHANCES WILL OCCUR ON SATURDAY AND SUNDAY. OTHERWISE...
THE MAIN THREATS WITH ANY STORMS WILL BE LOCALLY HEAVY RAINFALL
AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS EVENING...
PRIMARILY IN JACK...MONTAGUE...AND YOUNG COUNTIES.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 10:46 PM CDTSevere Thunderstorm WarningFWDYoung48 min
May 6, 11:06 PM CDTTornado WarningFWDMontague24 min
May 6, 11:16 PM CDTTornado WarningFWDYoung18 min
May 6, 11:25 PM CDTSevere Thunderstorm WarningFWDMontague65 min
May 7, 12:05 AM CDTSevere Thunderstorm WarningFWDJack, Wise55 min
May 7, 12:57 AM CDTSevere Thunderstorm WarningFWDJack, Wise63 min
May 7, 1:00 AM CDTFlash Flood WarningFWDJack, Montague6 hr
May 7, 1:27 AM CDTSevere Thunderstorm WarningFWDCooke, Montague63 min
May 7, 1:47 AM CDTFlash Flood WatchFWDCollin, Cooke, Denton, Grayson, Jack, Montague and 2 more4 hr
May 7, 2:40 AM CDTAreal Flood AdvisoryFWDCooke5 hr
May 7, 3:37 AM CDTAreal Flood AdvisoryFWDGrayson4 hr
May 7, 3:54 AM CDTAreal Flood AdvisoryFWDDenton3 hr
May 7, 4:44 AM CDTAreal Flood AdvisoryFWDFannin3 hr
May 7, 3:26 PM CDTFlash Flood WatchFWDBosque, Collin, Comanche, Cooke, Dallas, Delta and 24 more3 days
May 7, 3:45 PM CDTSevere Thunderstorm WarningFWDYoung60 min
May 7, 4:08 PM CDTRiver Flood WarningFWDCollin34 hr
May 7, 4:08 PM CDTRiver Flood WarningFWDCollin34 hr
May 7, 4:22 PM CDTSpecial Weather StatementFWDJack38 min
May 7, 4:33 PM CDTAreal Flood AdvisoryFWDYoung3 hr
May 7, 4:38 PM CDTSevere Thunderstorm WarningFWDJack, Young67 min
May 7, 4:55 PM CDTAreal Flood AdvisoryFWDJack3 hr
May 7, 5:05 PM CDTSpecial Weather StatementFWDParker40 min
May 7, 5:13 PM CDTSevere Thunderstorm WarningFWDParker, Wise62 min
May 7, 5:23 PM CDTSpecial Weather StatementFWDCooke, Montague52 min
May 7, 5:25 PM CDTFlash Flood WarningFWDJack6 hr
May 7, 5:40 PM CDTTornado WarningFWDJack35 min
May 7, 6:06 PM CDTFlash Flood WarningFWDMontague3 hr
May 7, 6:11 PM CDTTornado WarningFWDWise14 min
May 7, 6:15 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise60 min
May 7, 6:25 PM CDTSevere Thunderstorm WarningFWDDenton, Wise65 min
May 7, 6:45 PM CDTTornado Warning Tornado observedFWDDenton, Wise30 min
May 7, 6:52 PM CDTSpecial Weather StatementFWDStephens, Young38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.